Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 4, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Apr 19, 2005, 6:38 PM CDT for Outagamie County, Waupaca County, Wisconsin. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2005, 6:38 PM CDT (23:38 UTC)
- Expired
- Apr 19, 2005, 7:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
Counties Outagamie County, WI, Waupaca County, WI
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.6 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1685 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 192338 SVRGRB WIC087-135-200030- /O.NEW.KGRB.SV.W.0004.050419T2338Z-050420T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 638 PM CDT TUE APR 19 2005 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OUTAGAMIE COUNTY IN NORTHEAST WISCONSIN SOUTHEAST WAUPACA COUNTY IN NORTHEAST WISCONSIN * UNTIL 730 PM CDT * AT 635 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR FREMONT...OR ABOUT 13 MILES EAST OF WAUPACA...AND MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BLACK CREEK AND 9 MILES NORTH OF APPLETON BY 700 PM CDT TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4439 8891 4425 8887 4425 8821 4457 8820 $$ SKOWRONSKI
3 follow-up statements
000 WWUS53 KGRB 192348 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 646 PM CDT TUE APR 19 2005 WIC087-135-200030- /O.CON.KGRB.SV.W.0004.000000T0000Z-050420T0030Z/ WAUPACA WI-OUTAGAMIE WI- 646 PM CDT TUE APR 19 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM CDT FOR OUTAGAMIE AND SOUTHEAST WAUPACA COUNTIES... AT 641 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM JUST WEST OF NEW LONDON TO 15 MILES WEST OF APPLETON. THE LINE WAS MOVING EAST AT 35 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... SHIOCTON...STEPHENSVILLE AND HORTONVILLE BY 655 PM CDT BINGHAMTON...BLACK CREEK...AND MACKVILLE BY 705 PM CDT LAT...LON 4439 8891 4425 8887 4425 8821 4457 8820 $$ SKOWRONSKI
000 WWUS53 KGRB 192354 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 652 PM CDT TUE APR 19 2005 WIC135-200002- /O.CAN.KGRB.SV.W.0004.000000T0000Z-050420T0030Z/ WAUPACA WI- 652 PM CDT TUE APR 19 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEAST WAUPACA COUNTY IS CANCELLED... THE PORTION OF THE LINE OF STORMS THAT POSED A THREAT OF STRONG WINDS HAD MOVED OUT OF SOUTHEAST WAUPACA COUNTY. ALTHOUGH HEAVY RAIN WILL CONTINUE...THE THREAT OF STRONG WINDS HAD GREATLY DIMINISHED...SO THE WARNING HAS BEEN CANCELLED. LAT...LON 4441 8873 4425 8872 4429 8825 4452 8826 $$ WIC087-200030- /O.CON.KGRB.SV.W.0004.000000T0000Z-050420T0030Z/ OUTAGAMIE WI- 652 PM CDT TUE APR 19 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM CDT FOR OUTAGAMIE COUNTY... AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE LOCATED NEAR HORTONVILLE...OR ALONG A LINE EXTENDING FROM 16 MILES NORTHWEST OF APPLETON TO 13 MILES WEST OF APPLETON...MOVING EAST AT 35 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... BINGHAMTON...BLACK CREEK AND MACKVILLE BY 705 PM CDT FREEDOM BY 715 PM CDT LAT...LON 4441 8873 4425 8872 4429 8825 4452 8826 $$ SKOWRONSKI
000 WWUS53 KGRB 200004 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 703 PM CDT TUE APR 19 2005 WIC087-200013- /O.CAN.KGRB.SV.W.0004.000000T0000Z-050420T0030Z/ OUTAGAMIE WI- 703 PM CDT TUE APR 19 2005 ...THE SEVERE THUNDERSTORM WARNING FOR OUTAGAMIE COUNTY IS CANCELLED... THE THUNDERSTORMS THAT PROMPTED THE ISSUANCE OF THE SEVERE THUNDERSTORM WARNING HAD WEAKENED SIGNIFICANTLY. THE STORMS NO LONGER POSED A THREAT OF DAMAGING WINDS...SO THE WARNING HAS BEEN CANCELED. LAT...LON 4441 8873 4425 8872 4429 8825 4452 8826 $$ SKOWRONSKI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 3:30 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Apr 19, 3:30 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 330 PM CDT TUE APR 19 2005 .SHORT-TERM...TNGT AND WED. MAIN FCST CONCERN WL BE CONVECTIVE TRENDS LATE THIS AFTERNOON/EARLY EVENING AND PCPN AMTS OVRNGT. THE 19Z MSAS SFC ANALYSIS SHOWED AN AREA OF LOW PRES OVR EXTREME SRN MN WITH A CDFNT EXTENDED N-NE THRU NE MN. SOUTHERLY WNDS AHD OF THIS FNT HAVE RAISED DEW PTS INTO THE LWR 50S ACROSS WI. WV SATL IMAGERY INDICATED A STG SHRTWV LOCATED NEAR THE MN/IA BORDER. RADAR MOSAIC PLACED TWO BANDS OF PCPN. THE FIRST BAND WAS LOCATED ACROSS WRN WI ASSOCIATED WITH THE SHRTWV. THE SECOND BAND WAS AN W-E ORIENTATED LINE ALONG THE MI/WI BORDER CAUSED BY THE LKBRZ BNDRY. THE STG SHRTWV IS PROGGED TO LIFT NE ACROSS WI TNGT AND GRADUALLY WEAKEN WITH TIME. THE CDFNT IS EXPECTED TO MOV SE ACROSS MOST OF THE STATE AS WELL. PLENTY OF MSTR IN PLACE AHD OF THESE FEATURES TO MAKE MUCH NEEDED RAINFALL A GOOD BET ACROSS NE WI. AS FOR SVR WEATHER...MODIFIED SNDNGS DO HAVE CAPES OVR 1000 J/KG OVR ERN WI WITH 30 KTS DEEP LYR SHEAR. PBLM FOR SVR IS THAT BY THE TIME THE SHRTWV AND CDFNT REACH ERN WI...WE WL BE WELL PAST SUNSET THUS LOSS OF DAYTIME HEATING TO LIMIT INSTABILITY. NRN WI SHOULD SEE PCPN TAPER OFF SHORTLY AFTER MIDNGT AS THE CDFNT MOVS AWAY FROM THAT PART OF THE FCST AREA. ENUF CLDS AND WND TNGT TO HOLD TEMPS UP SOMEWHAT EVEN WITH THE FROPA. GUID TEMPS ARE CLOSE AND APR REASONABLE. CDFNT STILL IN THE PROCESS OF EXITING SRN WI WED MORNING SO BACK EDGE OF PCPN MAY NOT HAVE COMPLETELY CLEARED SRN SECTIONS OF THE FCST AREA BY DAYBREAK. WL MENTION ONLY A SLGT CHC FOR NOW. OTHERWISE...HI PRES PROGGED TO BUILD SEWD FROM CANADA AND BRING DRIER...COOLER AIRMASS TO NE WI. A GRADUAL DECREASE IN CLDS FROM NORTH TO SOUTH AS THE DAY WEARS ON. IT MAY TAKE MOST OF THE DAY BEFORE THE CLDS LEAVE THE SRN TIER OF COUNTIES. A MUCH COOLER DAY ON TAP WITH 8H TEMPS DOWN TO +2C AND NE WNDS OFF OF LK MI. .LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY. HIGH PRESSURE WILL BUILD INTO THE REGION WEDNESDAY NIGHT...BRINGING DRIER AND COOLER TEMPERATURES TO THE REGION. THE HIGH WILL REMAIN OVER THE REGION THURSDAY...BEFORE NEXT SYSTEM DROPS SOUTHEAST OUT OF CANADA THURSDAY NIGHT INTO FRIDAY MORNING. DID LOWER MINIMUM TEMPERATURES AND DEWPOINTS WEDNESDAY NIGHT INTO THURSDAY WITH HIGH BUILDING IN. OTHERWISE...THE FIRST HALF OF THE WEEKEND WILL BE QUIET BEFORE COLD FRONT APPROACHES THE REGION FROM THE NORTHWEST ON SUNDAY. THE MODELS ARE NOW SHOWING A DRASTIC CHANGE IN THE WEATHER PATTERN FOR THE FIRST HALF OF THE WORK WEEK. AN UPPER LOW WILL BRING MOSTLY CLOUDY CONDITIONS WITH A CHANCE OF SHOWERS MONDAY AND TUESDAY. DID NOT STRAY TO FAR FROM MEX GUIDANCE AS IT SEEMED REASONABLE DUE TO EXPECTED CLOUD COVER IN THE LATTER PORTION OF THE FORECAST PERIOD. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && ECKBERG/KALLAS WEATHER.GOV/GREENBAY
Hazardous weather outlook, Apr 19, 6:15 AM CDT, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 615 AM CDT TUE APR 19 2005 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-201115- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 615 AM CDT TUE APR 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE AND COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS TO THE REGION LATER TODAY AND TONIGHT. THERE MAY BE ENOUGH INSTABILITY FOR SOME OF THE THUNDERSTORMS TO PRODUCE GUSTY WINDS...HAIL AND HEAVY RAIN. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. GUSTY NORTH TO NORTHEAST WINDS ARE EXPECTED ON LAKE MICHIGAN AND GREEN BAY LATE TONIGHT INTO WEDNESDAY. THE INCREASING WINDS AND WAVES MAY CAUSE PROBLEMS FOR BOATERS WITH SMALL CRAFT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RDM WEATHER.GOV/GREENBAY
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.